Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 97, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 25, 2019, 9:54 PM CDT for Marion County, Shelby County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2019, 9:54 PM CDT (02:54 UTC)
- Expired
- May 25, 2019, 10:42 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 145 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 7:16 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.3
The text
As transmitted.
302
WUUS53 KLSX 260254
SVRLSX
MOC127-205-260400-
/O.NEW.KLSX.SV.W.0097.190526T0254Z-190526T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
954 PM CDT Sat May 25 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Marion County in northeastern Missouri...
Northeastern Shelby County in northeastern Missouri...
* Until 1100 PM CDT.
* At 954 PM CDT, a severe thunderstorm was located near Emden, moving
east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hannibal, Palmyra, Monroe City, Warren, Emden, Philadelphia,
Hunnewell and Taylor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3994 9143 3992 9142 3988 9145 3984 9144
3980 9137 3973 9137 3969 9131 3969 9171
3966 9172 3966 9184 3974 9202 3995 9191
TIME...MOT...LOC 0254Z 282DEG 28KT 3986 9188
HAIL...1.00IN
WIND...60MPH
$$
TES2 follow-up statements
878
WWUS53 KLSX 260322
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1022 PM CDT Sat May 25 2019
MOC205-260332-
/O.CAN.KLSX.SV.W.0097.000000T0000Z-190526T0400Z/
Shelby MO-
1022 PM CDT Sat May 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHELBY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Illinois...and northeastern Missouri.
LAT...LON 3994 9143 3992 9142 3988 9145 3984 9144
3980 9137 3973 9137 3969 9132 3975 9185
3995 9184
TIME...MOT...LOC 0322Z 269DEG 25KT 3983 9168
$$
MOC127-260400-
/O.CON.KLSX.SV.W.0097.000000T0000Z-190526T0400Z/
Marion MO-
1022 PM CDT Sat May 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR MARION COUNTY...
At 1022 PM CDT, a severe thunderstorm was located near Philadelphia,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hannibal, Palmyra, Warren, Philadelphia and Taylor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3994 9143 3992 9142 3988 9145 3984 9144
3980 9137 3973 9137 3969 9132 3975 9185
3995 9184
TIME...MOT...LOC 0322Z 269DEG 25KT 3983 9168
HAIL...1.00IN
WIND...60MPH
$$
TES113
WWUS53 KLSX 260342
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1042 PM CDT Sat May 25 2019
MOC127-260352-
/O.CAN.KLSX.SV.W.0097.000000T0000Z-190526T0400Z/
Marion MO-
1042 PM CDT Sat May 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Illinois...and northeastern Missouri.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
St Louis.
LAT...LON 3994 9143 3992 9142 3988 9145 3984 9144
3980 9137 3973 9137 3969 9132 3975 9185
3995 9184
TIME...MOT...LOC 0341Z 282DEG 28KT 3980 9147
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:57 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 25, 6:57 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 657 PM CDT Sat May 25 2019 .SHORT TERM... (Through Late Monday Night) Issued at 321 PM CDT Sat May 25 2019 CAMs are indicating another round of strong to severe storms developing, especially over northern portions of forecast area early this evening through the overnight hours along an old outflow boundary. With 0-6km shear 40+ kts, ML CAPES around 3000 J/kg, SCP values over 10, expect scattered supercell development with main threats being large hail and damaging winds. In the meantime, as an upper level shortwave lifts out of a trof to our west with decent moisture convergence on nose of LLJ, will see another thunderstorm complex develop and track east, mainly along and north of I-70 corridor, moving into the forecast area after 09z Sunday. This complex will gradually weaken as it tracks to the east, laying out numerous boundaries. These boundaries will be the focus of activity that could fire up during the afternoon hours on Sunday. Once again activity will then shift back to the north as upper ridge builds back into region. So for Sunday night through Memorial Day, the best chances of showers and storms will be across portions of northeast MO and west central IL. Lows tonight will be at least 10 degrees above normal, in the mid 60s to low 70s. Highs on Sunday will be a bit lower than today due to cloud cover and precipitation, in the upper 70s to mid 80s. Lows Sunday night will be in the mid to upper 60s. Then hot and humid conditions expected on Memorial Day with highs in the 80s. Dry and mild weather expected Monday night with lows between 65 and 70 degrees. Byrd .LONG TERM... (Tuesday through Next Saturday) Issued at 321 PM CDT Sat May 25 2019 Unsettled weather will persist into the middle of next week. Models are still indicating that the upper level ridge will break down once again allowing a developing system over the Central Plains to slide through region. However, the models are a bit slower with this system as it deepens over the Central Plains and is slowly ejected out towards the Great Lakes. Beginning Tuesday afternoon decent instability, low level moisture and convergence increase over region ahead of pre-frontal trof, so will see strong to severe storms develop by late afternoon and through the overnight hours Tuesday night. Another round of showers and storms are expected Wednesday night through Thursday morning as main cold front slides through. Beyond Thursday morning, dry and mild weather expected through Friday before next system moves in for the first part of next weekend. Temperatures will remain rather mild through the extended period. Tuesday will be the warmest day with highs in the 80s, then a bit cooler in the mid 70s to low 80s for the rest of the extended period. Byrd && .AVIATION... (For the 00z TAFs through 00z Sunday Evening) Issued at 541 PM CDT Sat May 25 2019 Thunderstorms will continue to develop in northwestern MO this evening just south of an approaching cold front and on the nose of a south-southwesterly low level jet. These thunderstorms will eventually move into UIN by late tonight and likely into COU by early Sunday morning. The weakening thunderstorm complex may make it into the St Louis metro area early Sunday morning. New thunderstorm development is possible Sunday afternoon along the thunderstorm outflow boundary left behind as the atmosphere destabilizes again with daytime heating. SPECIFICS FOR KSTL: Diurnal cumulus clouds will dissipate this evening with loss of daytime heating. A weakening complex of thunderstorms may move into STL early Sunday morning. New thunderstorm development is possible Sunday afternoon along the thunderstorm outflow boundary left behind as the atmosphere destabilizes again with daytime heating. GKS && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 71 84 68 89 / 40 40 20 20 Quincy 65 79 65 84 / 100 70 30 40 Columbia 66 81 66 86 / 60 70 20 20 Jefferson City 67 82 66 87 / 60 60 10 10 Salem 69 84 65 87 / 30 40 20 10 Farmington 67 84 65 87 / 10 30 10 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 25, 4:08 PM CDT, 5 hours 46 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Saint Louis MO 408 PM CDT Sat May 25 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 408 PM CDT Sat May 25 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance for thunderstorms, especially across portions of central and northeast Missouri and west-central Illinois. Scattered severe storms are possible, mainly in northeast Missouri and west-central Illinois. The primary severe weather threats are large hail and damaging wind gusts. Major river flooding is ongoing along parts of the Missouri, Mississippi, and Illinois Rivers. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Major river flooding is expected to continue along the Mississippi, Missouri, and Illinois Rivers. The chance for thunderstorms will continue across portions of the area each day. A few strong to severe storms are possible on Sunday afternoon and early evening, with a more organized severe weather threat for late Tuesday afternoon and Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight, especially for portions of northeast Missouri and west-central Illinois. Byrd/TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:21 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 39 min |
| May 25, 7:58 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 47 min |
| May 25, 8:09 PM CDT | River Flood Warning | LSX | Lewis | 7 days |
| May 25, 8:33 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 72 min |
| May 25, 8:50 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Marion, Shelby | 55 min |
| May 25, 9:15 PM CDT | Tornado Warning | LSX | Shelby | 45 min |
| May 25, 11:29 PM CDT | Flash Flood Watch | LSX | Knox, Lewis, Marion, Shelby | 10 hr |
| May 26, 12:30 AM CDT | Areal Flood Advisory | LSX | Knox, Lewis, Marion, Shelby | 6 hr |
| May 26, 2:21 AM CDT | Flash Flood Warning | LSX | Knox, Lewis, Shelby | 7 hr |
| May 26, 2:45 AM CDT | River Flood Warning | LSX | Lewis | 7 days |
| May 26, 2:45 AM CDT | River Flood Warning | LSX | Marion | 7 days |
| May 26, 2:59 AM CDT | River Flood Warning | LSX | Marion | 60 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.